Alert archive / West Virginia / Wind Advisories in 2006

Wind Advisory 5, NWS Charleston, WV

March 9, 20064 states

NWS Charleston, WV issued this wind advisory at Mar 9, 2006, 4:20 AM EST for 4 states. It took effect at Mar 9, 2006, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 4:20 AM EST (09:20 UTC)
In effect from
Mar 9, 2006, 5:00 PM EST
Expired
Mar 10, 2006, 3:48 AM EST
In force
11 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 090920
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EST THU MAR 9 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-091730-
/O.NEW.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
420 AM EST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM
EST FRIDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OHIO VALLEY AND
THE GREAT LAKES REGION TONIGHT. ITS ASSOCIATED COLD FRONT WILL
SWEEP ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...EXTREME
WESTERN VIRGINIA...AND WEST VIRGINIA TONIGHT. A STRONG SOUTHEAST
FLOW...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG AND AHEAD
OF THE FRONT LATE THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAIN WINDS OF 31 TO 39 MPH...OR WIND
GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED.  WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS71 KRLX 091615
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 AM EST THU MAR 9 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-100015-
/O.CON.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1115 AM EST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST FRIDAY. 

A STRONG LOW PRESSURE SYSTEM WILL SWEEP A COLD FRONT ACROSS THE
REGION TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL
CAUSE WIND GUSTS OF 40 TO 50 MPH. THE STRONGEST WINDS CAN BE
EXPECTED ON THE FRONT EDGE OF PRECIPITATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 091934
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EST THU MAR 9 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-100345-
/O.CON.KRLX.WI.Y.0005.060309T2200Z-060310T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
234 PM EST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR TONIGHT.

A STRONG LOW PRESSURE SYSTEM WILL SWEEP A COLD FRONT ACROSS THE
REGION TONIGHT. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL
CAUSE WIND GUSTS OF 40 TO 50 MPH. HIGHER ELEVATIONS WILL BEGIN TO
SEE STRONG GUSTS EARLY THIS EVENING. FOR LOWER ELEVATIONS HOWEVER...THE
STRONGEST WINDS CAN BE EXPECTED LATE THIS EVENING OR AFTER
MIDNIGHT. THE STRONGEST GUSTS CAN BE EXPECTED TO OCCUR WHEN THE
PRECIPITATION FIRST ARRIVES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRLX 100145
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EST THU MAR 9 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-100945-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-060310T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
845 PM EST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

STRONG WINDS ABOVE THE GROUND...MAY MIX DOWN TO THE SURFACE OVERNIGHT.
THIS IS ESPECIALLY TRUE ACROSS HILLTOPS AND HIGH ELEVATIONS.
THE STRONGER WINDS GUSTS MAY ALSO BE ASSOCIATED WITH ANY SHOWER.

BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.  THE GUSTS WILL
LIKELY BE FROM THE SOUTH OR SOUTHWEST.

SECURE LIGHT WEIGHT OBJECTS. CONSTRUCTION SITES CAN BE SUSCEPTIBLE
TO DAMAGE. THESE WIND GUSTS COULD GENERATE STRONG CROSS WINDS
...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON INTERSTATE HIGHWAYS.

$$

KTB
000 
WWUS71 KRLX 100848
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
348 AM EST FRI MAR 10 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-101000-
/O.CAN.KRLX.WI.Y.0005.000000T0000Z-060310T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
348 AM EST FRI MAR 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN
CANCELED. HOWEVER IT STILL WILL BE BREEZY TODAY WITH WIND GUST
BETWEEN 20 TO 30 MPH THROUGH LUNCH TIME. HIGHER ELEVATIONS WILL
SEE GUSTS AROUND 35 MPH FOR MOST FRIDAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:52 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 9, 1:52 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
152 AM EST THU MAR 9 2006

.AVIATION...

MAINLY VFR CONDITIONS DESPITE WARM FRONT SNEAKING IN FROM THE WEST
BRINGING MID LVL CLOUDS ...BKN-OVC 5-10KFT. THE BOUNDARY EXTENDS
FROM WEST VIRGINIA WEST TO A LOW PRESSURE AREA OVER IOWA. BANDS OF
RAIN SHOWERS WILL AFFECT CRW...HTS...AND PKB THRU AROUND 08Z.  LIGHT
AND VARIABLE FLOW...MAINLY FROM THE SOUTH WILL PREVAIL. SPORADIC
WIND GUSTS UP TO 16 KNOTS WILL BE POSSIBLE NEAR SHOWERS.

WARM FRONT WILL MOVE SLOWLY NORTH OF THE AREA OVERNIGHT. ADDITIONAL
BANDS WILL CONTINUE TO MOVE ACROSS THE AREA LATE AFTERNOON AND
TONIGHT.

&&

.PREV DISCUSSION...
 /ISSUED 845 PM EST WED MAR 8 2006/

SHORT TERM /REST OF TONIGHT/...

FIRST BAND OF MOISTURE/RAIN HAS SACRIFICED ITSELF FOR MOISTENING
THE AIR FOR THOSE THAT FOLLOW.  WILL INCREASE POP SLIGHTLY FOR THE
LATE NIGHT HOURS FOR NRN TIER OF COUNTIES WITH ADDITIONAL SUPPORT
MOVING ENE UP THE OHIO VALLEY AT 01Z. WILL ADJUST A FEW COLD SPOTS IN
GRIDS THAT WERE DEPICTED IN BUCHANAN.

AVIATION...

MAINLY VFR THRU PERIOD. SOME BRIEF MVFR POSSIBLE IN LIGHT RAIN OR
LIGHT SHOWERS 04-08Z PKB-CKB CORRIDOR. INCREASING SURFACE WINDS
AFTER 14Z.

PREV DISCUSSION...
 /ISSUED 315 PM EST WED MAR 8 2006/

LONG TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...

MODELS STILL SHOWING A TREND OF DELAYING RAIN THURSDAY NIGHT INTO
FRIDAY MORNING. WITH A NEGATIVELY TILTED TROUGH TO OUR WEST...AND
ENERGY STILL DIGGING INTO IT...PROBABLY WILL SLOW DOWN A TAD MORE
OVER THE NEXT 12 HOURS. NAM KEEPS NEARLY THE ENTIRE CWA DRY THROUGH
6Z FRIDAY. THUS HAVE DELAYED HIGHER POPS 3-6 HRS FROM PREVIOUS
GRIDS. MOISTURE WILL HAVE BIG DEWPOINT DEPRESSIONS TO OVERCOME...AND
STILL HESITANT TO UP POPS ANY FURTHER THAN PREVIOUS FORECASTS EAST
OF THE OHIO RIVER. STILL HAVE A BAD FEELING THAT MOST OF THE PRECIP
DIES TRYING TO CROSS THE OHIO RIVER...AND EASTERN HALF IS LEFT WITH
NO MEASURABLE PRECIP. LEFT POPS AS IS...BUT TRIED TO CUT DOWN POPS
QUICKLY INTO FRIDAY...AS MAYBE ONLY A NARROW BAND OF PRECIP MAKES IT
AROUND 12Z AT CRW/BKW. THIS IS WHERE MODELS START TO DIVERGE...WITH
GFS PUSHING THE FRONT THROUGH WITH H85 TEMPS DIFFERING BY ABOUT 5C
BY 18Z FRIDAY. DECIDED TO GO WITH THE WARMER NAM...CONSIDERING THE
STRENGTH OF THE SOUTHEAST RIDGE AND H5 HEIGHTS. THUS HAVE LEANED
TOWARDS WARMER MET NUMBERS ON FRIDAY...THOUGH THEY DO SEEM A FEW
DEGREES TO WARM. TOP OF THE MIXED LAYER GIVES 60KTS PER BUFKIT BELOW
5 KFT AT HTS ON FRIDAY. ALSO QUICK CLEARING IN THE AFTERNOON AND NOT
MUCH OF AN INVERSION MAY MEAN A BETTER CHANCE FOR 45 MPH GUSTS. HIGH
PRESSURE MOVES OVERHEAD INTO SATURDAY MORNING...WITH LIGHT WINDS AND
TEMPS IN THE LOWER 40S AND UPPER 30S.

HIGH PRESSURE IN CONTROL OF THE AREA ON SATURDAY SHOULD YIELD SOME
SUNSHINE DESPITE SOME HIGH CLOUDS.  MODELS ARE IN A BIT OF
DISAGREEMENT ON THE WEATHER FOR SATURDAY AS NAM KEEPS AREA DRY AND
FOCUSES PRECIPITATION WELL TO THE WEST OVER INDIANA...WHILE GFS
BRINGS A LITTLE ENERGY OVER THE RIDGE RIGHT OVER WEST VIRGINIA
DURING THE AFTERNOON HOURS.

THINK THE GFS IS SHOWING A SPURIOUS VORT MAX WITH THIS FEATURE AND
LIKE THE NAM SOLUTION BETTER.  SO HAVE LEANED MORE OPTIMISTIC ON SKY
AND LOWER POPS THAN GFS WOULD SUGGEST.  DO KEEP LOW CHANCE POPS
ACROSS AREA THOUGH.  EXPECT TEMPERATURES TO REACH INTO THE 70S
DESPITE SOME CLOUDS AS WARM 850H TEMPS AND MODEL SOUNDINGS SUPPORT
THESE NUMBERS...MID TO UPPER 60S IN SOUTHEAST OHIO.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

AVIATION...ARJ

Nearby

Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.